Four Year Xanax Nigtmare; Withdrawal
Posted: June 8, 2016, 4:00 PM


Posts: 2
Joined: June 8, 2016





Posts: 1
Joined: June 8, 2016




Hi, I'm new here and I just needed to reach out to someone who could understand what I am going through because I live with people who just don't understand.

I have been on xanax for about 4 years now. I started on 2mg a day and then it went up to 6mg a day (I was being prescribed)... I started abusing them and it went from 6 to 12mg a day and some days I go on binges and can take up to 20mg a day and not even feel much, it just makes me sleep and numbs my feelings. My tolerance to it scares me.

I have had 3 grand mal seizures in the past year while being off of it for just 3 days each time. One time I fell down three flights of stairs and blacked out and bit my tongue and was hallucinating. I also got into a car crash on the off ramp getting off the highway. I blacked out and hit the ramp and did not hit any cars (thank god), I could have died or killed someone else. My situation is very bad.

I'm still on 6 mg a day and trying to taper off. It is the hardest thing IN THE WORLD. Right now, I have none. I am throwing up, have the taste of metal in my mouth, I feel dizzy when I stand, I get twiches, my legs and muscles start moving randomly without my control, especially my facial muscles. It's very weird. I can't sleep. When I'm not on xanax I will go 3, 4 days without sleeping. I'm a zombie. I also stutter my words and can't function properly.

I'm scared I will never be able to fight this, as much as I want to say I'm ready, I still crave this drug like no other.

I was raped two years ago by 5 of my ex boyfriends friends while blacked out and was slut shamed for it and my ex boyfriend emotionally abused me for a year and told me I deserved the rape and I was a worthless sl*t.. I ended up going to a group therapy/addiction program and getting off the xanax. I wasn't on it. I was talking with people. I was doing better.

As soon as I got out of the program, I was put on xanax again. I could not be at home in bed without xanax because my mind would start wandering, I would feel rage, I would feel depression, I wouldn't want to live. With it, I would feel calm, euphoria, a sense of peace. I did not have to deal with my problems or think about them.

Any one else go through the same thing? Has anyone else experienced such bad withdrawal, wanted to get off, yet at the same time feel so scared to face reality?

I don't know what to do. I need some advice from people going through the same thing, or just people who have had addiction problems as well. Please shed your light, I am willing to listen to ANYONE and take ANYONE'S advice.

Tonight will be rough for me. I don't get my refill tomorrow and it's day 2 without xanax. I'm doing WAY better than I was with not overtaking. I used to always be done with my xanax prescription two weeks before it was supposed to be filled. Now I'm at the point where I'm done with it 2 days before it's supposed to be filled. But it's still not a good thing. Because I'm experiencing these symptoms that are a HORRIFIC NIGHTMARE, I would describe them as. Its the worst thing I've ever felt in my life.

Would love to hear all of your comments and stories as well.

Thank you for listening so much to anyone who reads this.

~ <3 Jaci xoxo
  Top
bb322
Posted: June 13, 2016, 3:04 PM







I was browsing this forum and wanted to reply because I noticed no one has replied to you and I could feel your pain that you conveyed through your post and it touched my heart.. & I wanted to try and offer some support & advice although I'm not sure how much I'll be able to help you as I have not dealt with having any SEVERE drug addictions (but I do have addiction issues). I have taken xanax as well and became dependent on it but I was never truly addicted to it and I was able to quit it pretty easily. Why are you going cold turkey with xanax? Can you find a way to taper off of it so you don't have to deal with such severe withdrawal symptoms? Perhaps you can give your prescription to someone you trust and they can give you the correct dose that you need so you don't end up binging on your prescription? Also, what I believe really helps cope with addiction is adding fulfilling activities to your life.. to fill the void. When you focus on doing fulfilling activities, and connecting with others I believe it truly does help you get through addiction.. personally yoga has been amazing for me (especially yin/restorative yoga) so maybe that is something you can look into. :)
  Top
Posted: February 7, 2019, 8:37 AM


Posts: 2
Joined: February 7, 2019



The first thing is NEVER GO OFF benzodiazepine call turkey ! You need to go over to the benzo groups. Type in benzo groups lots of them will come up. This is a drug that is very hard to get off of. You have to taper slow, it could take up too two years! Please go over to that site and let someone help you taper off these! Their very. Knowledgeable in that group a lot of them have been on the struggle for many many years, but it’s a very very serious to come off of them nothing like opiates, heroin ,doctors don’t even know how to taper you off! Do you have a dr that will keep you on them so you can taper off them? I wouldn’t tell him your tapering because he may just stop you cold turkey,and trust me that’s nowhere you want to go ! Go to those boards! Any questions you have let me know. Very caring ppl on those boards with so much knowledge!
  top of page  Top